MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305122
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that excessive epoxy was found on 7 bd precisionglide¿ needles before use.The following information was provided by the initial reporter: "ncr regarding foreign matter in the found in sterile packaging.We found additional failure modes during sorting activities, including missing needles entirely.We have 35 rejected caps.On (b)(6) 2023, during incoming inspection, foreign matter was observed in the sterile package of the needle which was greater than 0.15mm² specification (tpi-41 chart reference of foreign matter).The stated non-conformance is related to the presence of foreign matter larger than 0.15mm2 specification in the sterile packaging of p/n 3022 lot # 2363623.The foreign matter is embedded into the clear protective cap and is not suspected to make contact with the needle.In a clinical setting, the protector is removed prior to insertion of the needle.In a worst-case scenario, foreign matter contamination has the potential to cause infection.Foreign material (16).Missing needle (12).Excessive molding (7)".
 
Additional Manufacturer Narrative
H.6.Investigation summary: it was reported there was foreign matter in the packaging.To aid in the investigation, thirty-five samples in sealed packaging blisters and one photo was provided for evaluation by our quality team.A visual inspection was performed.Twelve samples have the needle missing, seven samples have an epoxy drip over on the needle hub, and twelve samples have embedded degraded resin.Four samples have no defects or imperfections.The photo provided shows one of the samples received.The epoxy drip over and missing needle could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.For the epoxy drip over, a jam may have occurred at the cannulator.For the missing needle, the needle was not assembled to the plastic shield.The embedded degraded resin in the component typically occurs at the startup or intermittently during the injection molding process.The degraded resin can break loose and be molded into components.A device history record review was completed for provided material number 305122, lot 2363623.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality issues.All processes and final inspections complied with specification requirements.The samples will be shown to the associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16818150
Report Number1911916-2023-00255
Device Sequence Number15234921
Product Code FMI
UDI-Device Identifier00382903051229
UDI-Public00382903051229
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305122
Device Lot Number2363623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown